Alert archive / Washington / High Wind Warnings in 2010
High Wind Warning 9, NWS Seattle, WA
NWS Seattle, WA issued this high wind warning at May 2, 2010, 4:19 PM PDT. It took effect at May 3, 2010, 4:07 AM PDT. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 2, 2010, 4:19 PM PDT (23:19 UTC)
- In effect from
- May 3, 2010, 4:07 AM PDT
- Expired
- May 3, 2010, 9:00 PM PDT
- In force
- 17 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
376 WWUS76 KSEW 022319 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 419 PM PDT SUN MAY 2 2010 ...A POWERFUL LATE SPRING STORM WILL IMPACT WESTERN WASHINGTON TONIGHT AND MONDAY... .A POTENT STORM FOR LATE SPRING WILL BRING WINDY CONDITIONS TO PARTS OF INTERIOR WESTERN WASHINGTON LATER TONIGHT THROUGH MONDAY EVENING. EXPECT STRONG AND GUSTY WINDS TO DEVELOP LATER TONIGHT... ESPECIALLY OVER THE ADMIRALTY INLET AREA. GUSTY WESTERLY WINDS WILL PREVAIL ON MONDAY BEHIND THE PASSAGE OF A VIGOROUS COLD FRONT. WAZ506-507-510-030730- /O.UPG.KSEW.HW.A.0007.100503T0600Z-100504T0400Z/ /O.NEW.KSEW.HW.W.0009.100503T0600Z-100504T0400Z/ WESTERN SKAGIT COUNTY-EVERETT AND VICINITY-ADMIRALTY INLET AREA- 419 PM PDT SUN MAY 2 2010 ...HIGH WIND WARNING IN EFFECT FOR THE ADMIRALTY INLET AREA AND FAR WESTERN SKAGIT AND SNOHOMISH COUNTIES FROM 11 PM THIS EVENING TO 9 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 PM TONIGHT UNTIL 9 PM PDT MONDAY. THIS WARNING REPLACES THE HIGH WIND WATCH. * SOME LOCATIONS IMPACTED INCLUDE...OAK HARBOR...MOUNT VERNON...ARLINGTON...AND EVERETT. * SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS AS HIGH AS 60 WILL DEVELOP TONIGHT AHEAD OF A STRONG COLD FRONT. ANTICIPATE THE WINDS TO DIE DOWN EARLY MONDAY BEFORE KICKING UP DRAMATICALLY FROM THE WEST...WITH SIMILAR SPEEDS...BY LATE IN THE MORNING. * EXPECT THE HIGH WINDS TO DIMINISH MONDAY EVENING. * STRONG AND SUDDEN CROSS WINDS ARE LIKELY OVER THE NORTH-SOUTH ORIENTED HIGHWAYS...SUCH AS INTERSTATE 5...ON MONDAY. THIS WILL IMPACT HIGH PROFILE VEHICLES AND THOSE PULLING TRAILERS. THERE WILL ALSO BE SOME POWER OUTAGES IN THE WARNED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT OR OCCURRING. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES... AND DAMAGE PROPERTY. && $$ WAZ001-503-505-508-509-030730- /O.NEW.KSEW.WI.Y.0016.100503T0600Z-100504T0200Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-EAST PUGET SOUND LOWLANDS- SEATTLE/BREMERTON AREA-TACOMA AREA- 419 PM PDT SUN MAY 2 2010 ...WIND ADVISORY IN EFFECT FOR PARTS OF THE NORTHWEST INTERIOR AND PUGET SOUND REGION FROM 11 PM THIS EVENING TO 7 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 PM TONIGHT UNTIL 7 PM PDT MONDAY. * SOUTH WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS AS HIGH AS 50 MPH LATER TONIGHT. EXPECT THE WINDS TO BECOME A BIT WESTERLY ON MONDAY IN THE WAKE OF A STRONG COLD FRONT...WITH SPEEDS REMAINING IN THE 20 TO 30 MPH RANGE WITH GUSTS LOCALLY TO 50 MPH. * THE STRONG WINDS WILL SUBSIDE MONDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. && $$ WAZ511-514-515-030730- /O.NEW.KSEW.WI.Y.0016.100503T1300Z-100504T0200Z/ HOOD CANAL AREA-EASTERN STRAIT OF JUAN DE FUCA- WESTERN STRAIT OF JUAN DE FUCA- 419 PM PDT SUN MAY 2 2010 ...WIND ADVISORY IN EFFECT FOR THE STRAIT OF JUAN DE FUCA AND HOOD CANAL AREA FROM 6 AM TO 7 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM UNTIL 7 PM PDT MONDAY. * STRONG...WESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS AS HIGH AS 55 MPH ARE LIKELY ON MONDAY BEHIND A VIGOROUS COLD FRONT. * THE STRONG WINDS WILL DIMINISH MONDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. && $$ WWW.WEATHER.GOV
5 follow-up statements
373 WWUS76 KSEW 030242 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 742 PM PDT SUN MAY 2 2010 ...A STRONG FRONTAL SYSTEM WILL IMPACT WESTERN WASHINGTON TONIGHT AND MONDAY... A STRONG FRONTAL SYSTEM WILL BRING WINDY CONDITIONS TO PARTS OF WESTERN WASHINGTON THROUGH MONDAY. EXPECT GUSTY STRONG WINDS TO DEVELOP. THE STRONGEST WIND IS LIKELY TO BE THE WESTERLY WIND BEHIND A STRONG COLD FRONT. THESE STRONG WEST WINDS WILL OCCUR THROUGH THE STRAIT OF JUAN DE FUCA...ACROSS THE ADMIRALTY INLET AREA AND WHIDBEY ISLAND...AND INTO THE AREA FROM EVERETT TO MOUNT VERNON ON MONDAY. WAZ506-507-510-031215- /O.EXT.KSEW.HW.W.0009.100503T1200Z-100504T0400Z/ WESTERN SKAGIT COUNTY-EVERETT AND VICINITY-ADMIRALTY INLET AREA- 742 PM PDT SUN MAY 2 2010 ...HIGH WIND WARNING NOW IN EFFECT FROM 5 AM TO 9 PM PDT MONDAY... THE HIGH WIND WARNING IS NOW IN EFFECT FROM 5 AM TO 9 PM PDT MONDAY. SOUTH WINDS OF 20 TO 30 MPH WILL DEVELOP TONIGHT. STRONGER WESTERLY WINDS OF 20 TO 35 MPH WITH LOCAL GUSTS TO 60 MPH WILL DEVELOP MONDAY IN THE WAKE OF A STRONG COLD FRONT. THESE WEST WINDS WILL GIVE CROSS WINDS FOR INTERSTATE 5 MONDAY...POSSIBLY AFFECTING HIGH PROFILE VEHICLES AND TRAILERS. FALLING TREE LIMBS AND POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT OR OCCURRING. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES... AND DAMAGE PROPERTY. && $$ WAZ001-503-505-508-509-031215- /O.CON.KSEW.WI.Y.0016.100503T0600Z-100504T0200Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-EAST PUGET SOUND LOWLANDS- SEATTLE/BREMERTON AREA-TACOMA AREA- 742 PM PDT SUN MAY 2 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 7 PM PDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 7 PM PDT MONDAY. * SOUTH WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS AS HIGH AS 50 MPH LATER TONIGHT. EXPECT THE WINDS TO BECOME A BIT WESTERLY ON MONDAY IN THE WAKE OF A STRONG COLD FRONT...WITH SPEEDS REMAINING IN THE 20 TO 30 MPH RANGE WITH GUSTS LOCALLY TO 50 MPH. * THE STRONG WINDS WILL SUBSIDE MONDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. && $$ WAZ511-514-515-031215- /O.CON.KSEW.WI.Y.0016.100503T1300Z-100504T0200Z/ HOOD CANAL AREA-EASTERN STRAIT OF JUAN DE FUCA- WESTERN STRAIT OF JUAN DE FUCA- 742 PM PDT SUN MAY 2 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 7 PM PDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 7 PM PDT MONDAY. * STRONG...WESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS AS HIGH AS 55 MPH ARE LIKELY ON MONDAY BEHIND A VIGOROUS COLD FRONT. * THE STRONG WINDS WILL DIMINISH MONDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. && $$
714 WWUS76 KSEW 031107 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 407 AM PDT MON MAY 3 2010 WAZ506-507-040000- /O.CAN.KSEW.HW.W.0009.100503T1200Z-100504T0400Z/ /O.EXA.KSEW.WI.Y.0016.000000T0000Z-100504T0200Z/ WESTERN SKAGIT COUNTY-EVERETT AND VICINITY- 407 AM PDT MON MAY 3 2010 ...WIND ADVISORY IN EFFECT UNTIL 7 PM PDT THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM PDT THIS EVENING FOR WESTERN SKAGIT COUNTY AND EVERETT AND VICINITY. THE HIGH WIND WARNING HAS BEEN CANCELLED. * SOUTH WIND BECOMING SOUTHWEST TO WEST THIS MORNING WITH SUSTAINED WIND SPEEDS OF 20 TO 30 MPH WITH LOCAL GUSTS TO 50 MPH. * THE STRONG WINDS WILL SUBSIDE EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. && $$ WAZ510-040000- /O.EXT.KSEW.HW.W.0009.100503T1107Z-100504T0400Z/ ADMIRALTY INLET AREA- 407 AM PDT MON MAY 3 2010 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR THE ADMIRALTY INLET AREA. * EXPECT SUSTAINED WEST WIND OF 25 TO 35 MPH WITH LOCAL GUSTS TO 60 MPH. * THE STRONG WINDS WILL DIMINISH MONDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT OR OCCURRING. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES... AND DAMAGE PROPERTY. && $$ WAZ511-040000- /O.EXT.KSEW.WI.Y.0016.100503T1107Z-100504T0200Z/ HOOD CANAL AREA- 407 AM PDT MON MAY 3 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM PDT THIS EVENING FOR THE HOOD CANAL AREA. * EXPECT SUSTAINED SOUTHWEST WIND OF 20 TO 30 MPH WITH LOCAL GUSTS TO 50 MPH. * STRONG WINDS WILL DIMINISH EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. && $$ WAZ001-503-505-508-509-040000- /O.CON.KSEW.WI.Y.0016.000000T0000Z-100504T0200Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-EAST PUGET SOUND LOWLANDS- SEATTLE/BREMERTON AREA-TACOMA AREA- 407 AM PDT MON MAY 3 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING. * EXPECT SUSTAINED SOUTH TO SOUTHWEST WIND OF 20 TO 30 MPH WITH GUSTS TO 50 MPH. * STRONG WINDS WILL SUBSIDE EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. && $$ WAZ514-515-040000- /O.CON.KSEW.WI.Y.0016.100503T1300Z-100504T0200Z/ EASTERN STRAIT OF JUAN DE FUCA-WESTERN STRAIT OF JUAN DE FUCA- 407 AM PDT MON MAY 3 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 7 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 7 PM PDT THIS EVENING FOR THE STRAIT OF JUAN DE FUCA. * EXPECT SUSTAINED WEST WIND OF 20 TO 30 MPH WITH GUSTS TO 50 MPH. * STRONG WINDS WILL DIMINISH EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. && $$
165 WWUS76 KSEW 031723 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1023 AM PDT MON MAY 3 2010 .WINDY CONDITIONS WILL CONTINUE ACROSS THE WESTERN WASHINGTON INTERIOR LOWLANDS TODAY...WITH LOCALLY DAMAGING WINDS IN THE ADMIRALTY INLET AREA. THE WINDY CONDITIONS ARE DUE TO STRONG WESTERLY FLOW IN THE WAKE OF AN UNUSUALLY VIGOROUS LATE-SEASON COLD FRONT THAT MOVED ACROSS WESTERN WASHINGTON LAST NIGHT. WAZ510-040400- /O.CON.KSEW.HW.W.0009.000000T0000Z-100504T0400Z/ ADMIRALTY INLET AREA- 1023 AM PDT MON MAY 3 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT FOR THE ADMIRALTY INLET AREA UNTIL 9 PM PDT THIS EVENING. * EXPECT SUSTAINED WEST WIND OF 30 TO 40 MPH WITH LOCAL GUSTS TO 60 MPH. * THE STRONG WINDS WILL DIMINISH THIS EVENING. * AT 10 AM THIS MORNING THE NAVAL AIR STATION ON WHIDBEY ISLAND REPORTED SUSTAINED WINDS OF 40 MPH WITH WINDS GUSTING ABOVE 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT OR OCCURRING. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES... AND DAMAGE PROPERTY. && $$ WAZ001-503-505>509-511-040200- /O.CON.KSEW.WI.Y.0016.000000T0000Z-100504T0200Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-EAST PUGET SOUND LOWLANDS- WESTERN SKAGIT COUNTY-EVERETT AND VICINITY-SEATTLE/BREMERTON AREA- TACOMA AREA-HOOD CANAL AREA- 1023 AM PDT MON MAY 3 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FOR PORTIONS OF THE NORTHWEST INTERIOR OF WESTERN WASHINGTON AND THE PUGET SOUND REGION UNTIL 7 PM PDT THIS EVENING. * EXPECT SUSTAINED SOUTH TO SOUTHWEST WIND OF 20 TO 30 MPH WITH GUSTS TO 50 MPH. * STRONG WINDS WILL SUBSIDE EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. && $$ WAZ514-515-040200- /O.CON.KSEW.WI.Y.0016.000000T0000Z-100504T0200Z/ EASTERN STRAIT OF JUAN DE FUCA-WESTERN STRAIT OF JUAN DE FUCA- 1023 AM PDT MON MAY 3 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FOR THE STRAIT OF JUAN DE FUCA UNTIL 7 PM PDT THIS EVENING. * EXPECT SUSTAINED WEST WIND OF 20 TO 30 MPH WITH GUSTS TO 50 MPH. * STRONG WINDS WILL DIMINISH EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. && $$ MCDONNAL
285 WWUS76 KSEW 032223 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 323 PM PDT MON MAY 3 2010 .LOCALLY DAMAGING WINDS WILL CONTINUE THIS EVENING IN THE ADMIRALTY INLET AREA...AS STRONG WESTERLIES IN THE EASTERN PART OF THE STRAIT OF JUAN DE FUCA EXTEND ACROSS WHIDBEY ISLAND. WAZ001-503-505>509-511-514-515-032330- /O.CAN.KSEW.WI.Y.0016.000000T0000Z-100504T0200Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-EAST PUGET SOUND LOWLANDS- WESTERN SKAGIT COUNTY-EVERETT AND VICINITY-SEATTLE/BREMERTON AREA- TACOMA AREA-HOOD CANAL AREA-EASTERN STRAIT OF JUAN DE FUCA- WESTERN STRAIT OF JUAN DE FUCA- 323 PM PDT MON MAY 3 2010 ...WIND ADVISORY HAS ENDED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ENDED THE WIND ADVISORY. WHILE WINDS ARE NO LONGER STRONG ENOUGH TO WARRANT A WIND ADVISORY...IT WILL STILL BE WINDY THIS EVENING. EXPECT SUSTAINED WINDS 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. THE WINDS WILL GRADUALLY EASE LATER THIS EVENING. $$ WAZ510-040400- /O.CON.KSEW.HW.W.0009.000000T0000Z-100504T0400Z/ ADMIRALTY INLET AREA- 323 PM PDT MON MAY 3 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT FOR THE ADMIRALTY INLET AREA UNTIL 9 PM PDT THIS EVENING. * EXPECT SUSTAINED WEST WIND OF 30 TO 40 MPH WITH LOCAL GUSTS TO 60 MPH. * THE STRONG WINDS WILL DIMINISH LATER THIS EVENING. * AT 3 PM THIS AFTERNOON THE NAVAL AIR STATION ON WHIDBEY ISLAND WAS REPORTING SUSTAINED WINDS OF 38 MPH...AND WINDS HAD BEEN GUSTING ABOVE 50 MPH MUCH OF THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT OR OCCURRING. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES... AND DAMAGE PROPERTY. && $$
687 WWUS76 KSEW 040402 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 902 PM PDT MON MAY 3 2010 ...THE HIGH WIND WARNING FOR THE ADMIRALTY INLET AREA AND WHIDBEY ISLAND HAS EXPIRED AND A WIND ADVISORY HAS BEEN ISSUED FOR TONIGHT... WAZ510-041100- /O.EXP.KSEW.HW.W.0009.000000T0000Z-100504T0400Z/ /O.NEW.KSEW.WI.Y.0017.100504T0402Z-100504T1100Z/ ADMIRALTY INLET AREA- 902 PM PDT MON MAY 3 2010 ...WIND ADVISORY IN EFFECT UNTIL 4 AM PDT TUESDAY... ...HIGH WIND WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PDT TUESDAY. THE HIGH WIND WARNING IS NO LONGER IN EFFECT. EXPECT SUSTAINED WEST WIND TO 35 MPH WITH LOCAL GUSTS TO 50 MPH. THE STRONG WINDS WILL DIMINISH OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this high wind warning went out at May 2, 4:01 PM PDT, 18 minutes earlier.
Area forecast discussion, May 2, 4:01 PM PDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
401 PM PDT SUN MAY 2 2010
.SYNOPSIS...A POWERFUL...WINTER LIKE STORM WILL IMPACT THE REGION
TONIGHT THROUGH MONDAY FOR WINDY CONDITIONS ALONG WITH HEAVY SNOW IN
THE MOUNTAINS. THE STRONG...COLD FRONT ASSOCIATED WITH THIS SYSTEM
WILL SWEEP ACROSS THE AREA LATE TONIGHT THROUGH EARLY MONDAY MORNING
AND USHER IN A COLDER AIR MASS. EXPECT THE SNOW LEVEL TO PLUMMET TO
NEAR 2500 FEET MONDAY MORNING. EXPECT SOMEWHAT MORE SETTLED
CONDITIONS MONDAY NIGHT. AN UPPER LOW WILL THEN SAG SOUTH OVER THE
AREA ON TUESDAY FOR A RISK OF THUNDERSTORMS OVER PORTIONS OF THE
INTERIOR. HIGHER PRESSURE WILL MOVE OVER THE PACIFIC NORTHWEST ON
WEDNESDAY FOR MORE SETTLED CONDITIONS.
&&
.SHORT TERM...
A POWERFUL...WINTER-LIKE STORM WILL BRING HEAVY SNOW TO THE
MOUNTAINS AND HIGH WINDS TO PARTS OF THE INTERIOR LATER TONIGHT THRU
MON. THEREFORE A WINTER STORM WARNING WILL BE ISSUED FOR THE
OLYMPICS AND CASCADES...AND A HIGH WIND WARNING WILL BE ISSUED FOR
THE ADMIRALTY INLET AREA AND WRN SKAGIT/SNOHOMISH COUNTIES.
WINDS WERE RESPONDING TO THE TIGHTENING OF THE PRES AND THERMAL
GRADIENTS THIS AFTERNOON...WITH LOCALLY WINDY CONDITIONS ALREADY
OCCURRING. PREFER THE STRONGER NAM WIND FIELD OVER THE GFS. IN
FACT...THE SFC LOW WAS ALREADY DEEPER THAN WHAT THE MODELS
PREDICTED. THUS ANTICIPATE SLY WINDS TO INCREASE FURTHER TONIGHT
AHEAD OF THE FRONTAL SYSTEM OFFSHORE...WITH HIGH WINDS LIKELY OVER
THE ADMIRALTY INLET AREA IN ESPECIALLY. WINDS WILL ALSO KICK UP
ELSEWHERE...THUS A WIND ADVISORY WAS ISSUE FOR MUCH OF THE INTERIOR
LOWLANDS. THE NAM INDICATED HAT THE KOTH TO KSEA PRES GRADIENT WILL
PEAK NEAR +14.5 MB LATE TONIGHT OR EARLY MON.
THE VIGOROUS CDFNT WILL SWEEP ACROSS THE CWA LATE TONIGHT THROUGH
EARLY MON...RESULTING IN STRONG CAA AND INCREASED WLY FLOW IN ITS
WAKE. HIGH END GALE FORCE WINDS ARE LIKELY OVER THE WATERS OF THE
CENTRAL AND WRN STRAIT OF JUAN DE FUCA ON MON. THE MOMENTUM WILL BE
CARRIED ACROSS THE ADMIRALTY INLET AREA...AND FAR WRN SKAGIT/
SNOHOMISH COUNTIES BY LATE MON MORNING. THE NAM WAS INDICATING 33
KNOT...WLY WIND SPEEDS OVER WHIDBEY ISLAND MON MORNING...WHICH
WARRANTED A HIGH WIND WARNING. THE GFS SOLUTION INDICATED THAT THE
KUIL TO KBLI PRES GRADIENT WILL PEAK NEAR +6 MB ON MON.
IN ADDITION TO THE STRONG WINDS...ANTICIPATE HEAVY...UPSLOPE FLOW TO
DEVELOP OVER THE WEST FACING SLOPES OF THE OLYMPICS AND CASCADES
LATER TONIGHT THROUGH MON NIGHT. THE SNOW LEVELS WILL START OUT
ABOVE 5500 FEET BUT WILL PLUMMET TO NEAR 2500 FEET BEHIND THE CDFNT.
AMOUNTS OF 6 TO 12 INCHES...WITH LOCALLY HIGHER AMOUNTS...ARE LIKELY
ON THE CASCADES BY TUE MORNING...WITH SLIGHTLY LESSER AMOUNTS OVER
THE OLYMPICS.
CONDITIONS WILL IMPROVE SOMEWHAT MON NIGHT...WITH WINDS DIMINISHING
AND SNOWFALL INTENSITY LETTING UP. RELAXING OF THE PRES GRADIENT
WILL ALLOW A PUGET SOUND CONVERGENCE ZONE /PSCZ/ TO DEVELOP MON
NIGHT. EXPECT A RISK OF TSTMS WITHIN THE PSCZ. THE PSCZ WILL LIKELY
SLIDE SWD DURING THE DAY TUE BEFORE DISSIPATING OVER THE S SOUND.
AN UPPER LOW WILL MOVE OVER THE CWA TUE...SERVING TO DESTABILIZE THE
AIR MASS FURTHER. THUS HAVE INTRODUCED A CHANCE OF TSTMS OVER
PORTIONS OF THE INTERIOR ON TUE OR FOR THOSE ZONES WHERE THE COLD
POOL ALOFT WILL TRACK.
A WEAK...RIDGE WILL MOVE OVER THE REGION ON WED FOR MORE SETTLED
CONDITIONS.
.LONG TERM...
CONFIDENCE IN THIS PERIOD WAS SOMEWHAT LOW. THE MEDIUM RANGE
SOLUTIONS WERE BACKING OFF ON A COMPLETELY DRY FORECAST THE REST OF
THIS WEEK AND SHOWED A WEAKER RIDGE OVER THE PAC NW. THEREFORE HAVE
MENTIONED A CHANCE OF SHOWERS OVER THE MOUNTAINS DURING MUCH OF HIS
PERIOD. A N UPPER TROF MAY AFFECT THE PAC NW ON DAY 7.
&&
.AVIATION...FLOW ALOFT OVER WESTERN WASHINGTON WILL BECOMING WEST
AND STRENGTHEN OVERNIGHT INTO MONDAY. BELOW 6000 FT...THE SW WIND
WILL INCREASE TO NEAR 50 KT LATE THIS EVENING BEFORE EASING TO 20-30
KT MONDAY. AT THE SURFACE THE SOUTHERLY FLOW WILL RAMP UP THROUGH
07Z. A STRONG COLD FRONT WILL MOVE ACROSS THE AREA JUST BEFORE DAWN
MONDAY WITH STRONG ONSHORE DEVELOPING BEHIND THE FRONT.
CIGS ACROSS THE AREA DID LIFT THROUGH THE DAY AND ARE GENERALLY VFR.
THE EXCEPTIONS ARE ALONG THE COAST AND PARTS OF THE NORTHERN AREAS
WHERE THE RAIN HAS SPREAD IN AND HELPED TO LOWER THE CIGS. THIS
TREND WILL SPREAD THROUGHOUT WESTERN WASHINGTON THIS EVENING WITH
CIG SETTLING IN AROUND BKN-OVC015-025. VSBYS WILL OCNLLY DROP TO
3-5SM IN RAIN AND FOG. CIGS AND VSBYS EXPECTED TO IMPROVE
SIGNIFICANTLY A COUPLE OF HOURS AFTER THE FRONT PASSES MONDAY
MORNING.
KSEA...THE RAIN WILL BEGIN ANYTIME NOW WITH THE CIGS QUICKLY
DROPPING TO AROUND BKN020 OVC035 SHORTLY AFTER THE RAIN BEGINS. CIGS
REMAINING BKN-OVC015-025 TONIGHT WITH VSBYS DROPPING TO 4-6SM IN
RAIN AND MIST AT TIMES. SOUTH WINDS WILL CONTINUE TO RAMP UP
TONIGHT AND WITH STRONG ONSHORE FLOW WILL REMAIN STRONG SW THROUGH A
LARGE PART OF MONDAY. CERNIGLIA
&&
.MARINE...A STRONG LATE SEASON STORM WILL AFFECT THE REGION THROUGH
MON NIGHT WITH GALE FORCE WINDS AFFECTING AT LEAST PARTS OF ALL
MARINE ZONES FOR SHORT PERIODS OF TIMES. A SYNOPSIS...A 1012 MB LOW
NEAR 47N 130W WILL DEEPEN TO AROUND 1002 MB AS IT CROSSES SOUTHERN
VANCOUVER ISLAND DURING THE EARLY MORNING HOURS MON. THE LOW WILL
CONTINUE TO DEEPEN AS IT MOVES INTO BRITISH COLUMBIA. THE
ASSOCIATED WARM FRONT WILL MOVE ACROSS THE AREA LATER THIS EVENING
WITH THE TRAILING COLD FRONT PASSING THROUGH AROUND DAWN MON.
STRONG ONSHORE FLOW WILL DEVELOP IN THE WAKE OF THIS SYSTEM AND
CONTINUE INTO MON EVENING.
EXPECTING THE FOLLOWING AS A RESULT...FOR THE COAST...GENERALLY 20
TO 30 KT SW WINDS IN ADVANCE OF THE COLD FRONT BUT A SHORT PERIOD OF
35 TO 40 KT IS A GOOD BET TONIGHT...ESPECIALLY NEAR SHORE FROM CAPE
FLATTERY SOUTH TO THE QUINAULT RIVER.
INLAND WATERS INCLUDING THE PUGET SOUND AND ADMIRALTY INLET...EXPECT
THE S WIND TO CONTINUE TO GOOD RAMP UP THROUGH THE EVENING TO 25 TO
35 KT BY MIDNIGHT. THE STRONGEST WINDS SHOULD BE NORTH OF
EDMONDS...INCLUDING THE N HOOD CANAL...UP TO THE SOUTHERN EDGE OF
THE SAN JUANS.
THEN A STRONG WEST SURGE IS EXPECTED DOWN THE STRAIT EARLY MON
MORNING IN THE WAKE OF THE COLD FRONT WITH 30 TO 40 KT LIKELY AND
SUSTAINED 45 KT A FAIR BET WHICH WILL AFFECT THE CENTRAL AND EAST
ENTRANCE AS WELL AS THE ADMIRALTY INLET AREA AND WILL CONTINUE
THROUGH A LARGE PART OF MON.
AFTER THAT THE ONSHORE FLOW IS EXPECTED TO CONTINUE THROUGH THE
WEEK...GRADUALLY EASING MON NIGHT THROUGH TUE...BECOMING LIGHT TUE
NIGHT INTO FRI. CERNIGLIA
&&
.AVALANCHE...
LATE SEASON SNOWFALL LAST WEEK WAS FAIRLY HEAVY AT HIGHER ELEVATIONS
NEAR AND WEST OF THE CREST ALONG WITH COOL TEMPERATURES AND MODERATE
RIDGETOP WINDS. CAREFUL SNOW PACK EVALUATION AND CAUTIOUS ROUTE
FINDING CONTINUE TO BE ESSENTIAL TODAY NEAR AND WEST OF THE CREST AT
HIGHER ELEVATIONS WITH SOME WIND SLABS OVERLYING WEAKER LAYERS OF
MOIST OR WET SNOW.
A STRONG ALMOST MID-WINTER LOOKING STORM EXPECTED TO ARRIVE LATER
TODAY THROUGH MONDAY SHOULD ADD FURTHER MODERATE TO HEAVY SNOWFALL
AMOUNTS AT PROGRESSIVELY LOWER ELEVATIONS. ADDITIONAL SNOWFALL
AMOUNTS SHOULD RANGE UP TO 1 TO 2 FEET ABOVE 5 TO 6000 FEET IN THE
OLYMPICS AND CASCADES NEAR AND WEST OF THE CREST WITH 6-12 INCHES
POSSIBLE DOWN TO AROUND 3000 FEET AND IN SOME EAST SLOPE LOCATIONS
NEAR THE CREST. ALONG WITH INCREASINGLY STRONG RIDGETOP AND PASS
WINDS THIS SHOULD CREATE A SIGNIFICANT INCREASE IN THE AVALANCHE
DANGER ESPECIALLY ON WIND LOADED TERRAIN AT HIGHER ELEVATIONS.
PLEASE CONSULT THE SPECIAL STATEMENT ON WWW.NWAC.US FOR DETAILS.
MOORE
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...HIGH WIND WARNING IN EFFECT FOR THE ADMIRALTY INLET AREA AND
FAR WESTERN SKAGIT/SNOHOMISH COUNTIES FROM 11 PM TONIGHT TIL
9 PM PDT MON.
WIND ADVISORY IN EFFECT FOR MUCH OF THE INTERIOR LOWLANDS FROM
11 PM TONIGHT TIL 7 PM PDT MONDAY.
A WINTER STORM WARNING IS IN EFFECT FOR THE OLYMPICS AND
CASCADES ABOVE 2500 FEET FROM MIDNIGHT TONIGHT IL 6 AM PDT
TUE.
PZ...A GALE WARNING IS IN EFFECT FOR ALL WATERS.
SMALL CRAFT ADVISORY IN EFFECT FOR ROUGH GRAYS HARBOR BAR
CONDITIONS TIL 11 PM MON.
WWW.WEATHER.GOV/SEATTLE
FOR AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION PLEASE SEE
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML (ALL LOWERCASE).The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 5:43 PM PDT | Gale Warning | SEW | 5 hr | |
| May 1, 9:05 PM PDT | Gale Watch | SEW | 6 hr | |
| May 2, 3:06 AM PDT | Gale Warning | SEW | 48 hr | |
| May 2, 3:06 AM PDT | Small Craft Advisory | SEW | 11 hr | |
| May 2, 9:17 AM PDT | Winter Storm Watch | SEW | 7 hr | |
| May 2, 9:34 AM PDT | High Wind Watch | SEW | 7 hr | |
| May 2, 4:19 PM PDT | Wind Advisory | SEW | San Juan | 23 hr |
| May 2, 4:37 PM PDT | Winter Storm Warning | SEW | 35 hr |
Nearby
High Wind Warnings in Washington, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.